MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP HEAD/LINER INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP HEAD/LINER INSERTER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 75017089
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint reference: (b)(4).
 
Event or Problem Description
It was reported that the polarcup head/liner inserter broke during a thr procedure, it is not known if the device broke inside the patient.A s+n backup device was available and used to complete the surgery.No surgical delays were reported.
 
Additional Manufacturer Narrative
It was reported that polarcup head/liner inserter (75017089 ) broke during a thr procedure.The device intended for use during treatment was not returned for investigation.A visual inspection could therefore not be conducted and the reported issue not independently be confirmed.A review of the batch record revealed no deviations from the standard manufacturing process that could have contributed to the reported issue.A review of the complaint history revealed no additional complaint for the batch (c75393) in question.Based on available information the root cause cannot be determined.The need for corrective action is not indicated.Nevertheless, smith + nephew will continue to monitor this device for similar issues.The complaint will be reopened should the complained device or additional information be received.

Brand Name
POLARCUP HEAD/LINER INSERTER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key10912913
Report Number9613369-2020-00248
Device Sequence Number3231097
Product Code LXH
UDI-Device Identifier07611996103151
UDI-Public07611996103151
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75017089
Device Catalogue Number75017089
Device Lot NumberC75393
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/04/2020
Supplement Date Received by Manufacturer12/14/2020
Initial Report FDA Received Date11/27/2020
Supplement Report FDA Received Date12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1